Side effects

Discussion in 'Therapy and Medication' started by Kiggy, Mar 20, 2015.

  1. Kiggy

    Kiggy Active Member

    Help! My hair is falling out in clumps which is making me even more depressed. my pdoc says that my meds should not be causing this. Had my thyroid tested came back normal. I just know it is the meds. Anyone else have this side effect?
     
  2. ChestnutMay

    ChestnutMay Antiquities Friend

    What meds are you on?
     
  3. Kiggy

    Kiggy Active Member

    Trazadone (for sleep) Brintellix Ativan and Tegretol
     
  4. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Last edited by a moderator: Mar 20, 2015
  5. ChestnutMay

    ChestnutMay Antiquities Friend

    I'm not a doctor or pharmacist, but did do a google search and it looks like severe hair loss is reported as a rare side effect of trazadone, while less severe hair loss is reported as a rare side effect of tegratol. So....you might be right to suspect your meds. You must have some reason for suspecting the meds - did the hair loss start after you began taking one or more of them?

    Did you go to an actual endocrinologist for the thyroid test? You might want to see one, or a dermatologist - these are the doctors who usually deal with hair loss. If you're just trying to handle it through your pcp or psychiatrist, it might be they just lack the expertise. And a specialist will know more about the meds that cause hair loss.
     
  6. Kiggy

    Kiggy Active Member

    The hair loss started after I began taking Remeron and an increase in the Trazadone. Dr discontinued the Remeron but hair is still falling out. I am also under a great deal of stress.
     
  7. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    Did you go to the regular doctor? Not the pdoc.
     
  8. Kiggy

    Kiggy Active Member

    Yes regular doctor tested my thyroid and that came back fine.
     
  9. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    He had no other ideas why you're having hair issues? Normally when I have a symptom, my doctor gives me all possible causes and rule them out eventually.

    Like others mentioned there's different reasons, I would be asking if you changed your diet lately? eating pattern change at all?